Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 15, NWS Green Bay, WI

June 6, 2016Calumet County, Winnebago County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 6, 2016, 10:59 AM CDT for Calumet County, Winnebago County, Wisconsin. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2016, 10:59 AM CDT (15:59 UTC)
Expired
Jun 6, 2016, 11:32 AM CDT
In force
33 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Tornado
Possible
Hail
1.25 in
Wind
60.0 mph

Counties Calumet County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 58 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 11:02 AM CDTHAIL 0.5Menasha, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2016-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2016-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
1539 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

756 
WUUS53 KGRB 061559
SVRGRB
WIC015-139-061645-
/O.NEW.KGRB.SV.W.0015.160606T1559Z-160606T1645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1059 AM CDT MON JUN 6 2016

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALUMET COUNTY IN EAST CENTRAL WISCONSIN...
  EASTERN WINNEBAGO COUNTY IN EAST CENTRAL WISCONSIN...

* UNTIL 1145 AM CDT

* AT 1057 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH
  OF OSHKOSH... MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  NORTHERN LAKE WINNEBAGO AND HIGH CLIFF STATE PARK AROUND 1110 AM 
  CDT. 
  CENTRAL LAKE WINNEBAGO AROUND 1115 AM CDT. 
  CHILTON AROUND 1125 AM CDT. 
  ST ANNA AROUND 1130 AM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE WITTMAN
FIELD...JERICHO...ALLENVILLE...HARRISON...FOREST JUNCTION...SHERWOOD...
MIKESVILLE...KLOTEN...BRANT AND MEGGERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN GREEN BAY.

IF ON OR NEAR LAKE WINNEBAGO...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW!  DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4394 8816 4394 8840 4392 8840 4398 8871
      4424 8862 4424 8804 4389 8804 4389 8816
TIME...MOT...LOC 1557Z 287DEG 38KT 4410 8852 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
 
$$

KIECKBUSCH
3 follow-up statements
893 
WWUS53 KGRB 061610
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1110 AM CDT MON JUN 6 2016

WIC015-139-061645-
/O.CON.KGRB.SV.W.0015.000000T0000Z-160606T1645Z/
CALUMET WI-WINNEBAGO WI-
1110 AM CDT MON JUN 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR CALUMET AND EASTERN WINNEBAGO COUNTIES...

AT 1109 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CENTRAL LAKE
WINNEBAGO...OR 9 MILES NORTHEAST OF OSHKOSH...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
APPLETON...OSHKOSH...MENASHA...CHILTON...BRILLION...ST ANNA...CENTRAL LAKE
WINNEBAGO...HIGH CLIFF STATE PARK...NORTHERN LAKE WINNEBAGO AND NEENAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GREEN BAY.

IF ON OR NEAR LAKE WINNEBAGO...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW!  DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4394 8816 4394 8840 4392 8840 4395 8857
      4423 8846 4424 8804 4389 8804 4389 8816
TIME...MOT...LOC 1609Z 292DEG 32KT 4407 8838 

HAIL...1.00IN
WIND...60MPH
 
$$

KIECKBUSCH
072 
WWUS53 KGRB 061621
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1121 AM CDT MON JUN 6 2016

WIC139-061630-
/O.CAN.KGRB.SV.W.0015.000000T0000Z-160606T1645Z/
WINNEBAGO WI-
1121 AM CDT MON JUN 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WINNEBAGO COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4394 8816 4394 8840 4400 8841 4422 8837
      4424 8804 4389 8804 4389 8816
TIME...MOT...LOC 1620Z 276DEG 34KT 4407 8822 

$$

WIC015-061645-
/O.CON.KGRB.SV.W.0015.000000T0000Z-160606T1645Z/
CALUMET WI-
1121 AM CDT MON JUN 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR CALUMET COUNTY...

AT 1120 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
CHILTON...OR 15 MILES SOUTHEAST OF APPLETON...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHILTON...BRILLION...ST ANNA...HIGH CLIFF STATE PARK...NORTHERN LAKE
WINNEBAGO...CENTRAL LAKE WINNEBAGO...HARRISON...KIEL...NEW HOLSTEIN AND
SHERWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GREEN BAY.

&&

LAT...LON 4394 8816 4394 8840 4400 8841 4422 8837
      4424 8804 4389 8804 4389 8816
TIME...MOT...LOC 1620Z 276DEG 34KT 4407 8822 

HAIL...0.75IN
WIND...60MPH
 
$$

KIECKBUSCH
214 
WWUS53 KGRB 061632
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1132 AM CDT MON JUN 6 2016

WIC015-061641-
/O.CAN.KGRB.SV.W.0015.000000T0000Z-160606T1645Z/
CALUMET WI-
1132 AM CDT MON JUN 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR CALUMET COUNTY IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL AND
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4394 8816 4394 8840 4400 8841 4422 8837
      4424 8804 4389 8804 4389 8816
TIME...MOT...LOC 1630Z 287DEG 38KT 4405 8805 

$$

KIECKBUSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 6:39 AM CDT, 4 hours 20 minutes earlier.

Area forecast discussion, Jun 6, 6:39 AM CDT, 4 hours 20 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
639 AM CDT MON JUN 6 2016

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Tuesday
Issued at 436 AM CDT Mon Jun 6 2016

Another sharp upper trough will move across Wisconsin today. The
best jet action will be south of here, but very cold temperatures
aloft for June should produce lots of showers and thunderstorms
today, especially during the afternoon. Evaporation of rain into
low level dry air should make for gusts to 40 knots with some of
the storms and wet bulb zero heights of 5000 to 7000 ft argue for
at least some small hail. High temperatures today may be reached
before midday in some areas depending on the time of arrival of
the showers and thunderstorms. Scattered showers could continue
for awhile tonight but think they will be mostly confined to the
north. Tuesday should be partly sunny and cooler than normal with
a slight chance of a shower along the lake and bay breezes in the
afternoon.

.LONG TERM...Tuesday Night Through Sunday
Issued at 436 AM CDT Mon Jun 6 2016

The slow moving upper low system is progged to finally drift east
of the area by mid week. Medium range models are in fair
agreement with one last shortwave spoke to rotate over parts
eastern wisconsin Tuesday evening.

Otherwise drier and warmer conditions expected the later half of
the week and well into the weekend as the western states upper
ridge nudges inland. Progs in fair agreement with at times
spilling weak convection over the ridge and tracking southeast
toward parts of the western Great Lakes region through much of
the week. Confidence with timing is low so therefore will
continue with low end chance pops.

Models divert with late next weekend into early next week with
the rate of change with respect to the upper ridge beginning to
flatten and allow a frontal system to track over the northern
plains. Nevertheless deeper moisture appears to remain well
south.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 639 AM CDT Mon Jun 6 2016

Strong upper level jet streaks will move across the
region today and produce occasional showers and a few thunderstorms.
Strong wind surface gusts of 40 knots are possible with the activity,
even if no thunder and lightning are present. WHile conditions will
be VFR much of the time ceilings and visibilities will drop to MVFR
during precipitation. The showers and thunderstorms will diminish this
evening but there will still be some showers around overnight with MVFR
ceilings.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....RDM
LONG TERM......TDH
AVIATION.......RDM
Hazardous weather outlook, Jun 6, 4:42 AM CDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
442 AM CDT MON JUN 6 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-070945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
442 AM CDT MON JUN 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A GOOD CHANCE OF THUNDERSTORMS TODAY, ESPECIALLY IN THE AFTERNOON.
WHILE SEVERE THUNDERSTORMS ARE NOT LIKELY, A FEW COULD PRODUCE WIND
GUSTS OF 40 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT PEAK WIND GUSTS AND HAIL TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-070945-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
442 AM CDT MON JUN 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

GUSTY WEST WINDS MAY PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT
OVER THE SOUTHERN BAY AND THE LAKE MICHIGAN NEARSHORE WATERS
MAINLY SOUTH OF STURGEON BAY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

RDM/TDH

In the hours before

Special weather statement, Jun 6, 7:50 AM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
750 AM CDT MON JUN 6 2016

WIZ030-035-036-061415-
PORTAGE WI-WOOD WI-MARATHON WI-
750 AM CDT MON JUN 6 2016

...SHOWERS WITH GUSTY WINDS APPROACHING CENTRAL WISCONSIN...

AT 748 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF SHOWERS
ANDISOLATED THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CORNELL
TO 6 MILES SOUTH OF OSSEO TO 6 MILES NORTHEAST OF BUFFALO CITY.
MOVEMENT WAS EAST AT 45 MPH.

WINDS GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE WITH THESE
SHOWERS AND STORMS.

SHOWERS AND GUSTY WINDS BE NEAR...
ABBOTSFORD AROUND 855 AM CDT.
BABCOCK AROUND 900 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE RUDOLPH...KELLNER...
CRANMOOR...ATHENS...POWERS BLUFF COUNTY PARK...BIG EAU PLEINE COUNTY
PARK...LINDSEY...BETHEL...PORT EDWARDS AND RIB FALLS.

LAT...LON 4503 9031 4503 9020 4509 9020 4500 8970
      4425 8970 4425 9032
TIME...MOT...LOC 1248Z 286DEG 38KT 4519 9121 4449 9119 4430 9178

KIECKBUSCH
Special weather statement, Jun 6, 9:14 AM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
914 AM CDT MON JUN 6 2016

WIZ030-035-036-045-061515-
MARATHON-WOOD-PORTAGE-WAUSHARA-
914 AM CDT MON JUN 6 2016

...SHOWERS AND GUSTY WINDS MOVING INTO CENTRAL WISCONSIN...

AT 910 AM CDT, DOPPLER RADAR INDICATED A LINE OF SHOWERS AND
ISOLATED THUNDERSTORMS EXTENDED FROM NEAR CURTISS, SOUTHEAST TO
VESPER, THEN SOUTHWEST TO FINLEY, TO JUST EAST OF LA CROSSE. THIS
LINE WAS MOVING EAST-SOUTHEAST AT 45 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZE HAIL MAY ACCOMPANY THIS LINE OF
SHOWERS AND STORMS.

AK
Special weather statement, Jun 6, 10:09 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1009 AM CDT MON JUN 6 2016

WIZ037>040-045-048>050-061715-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-
1009 AM CDT MON JUN 6 2016

...SCATTERED SHOWERS AND THUNDERSTORMS TO AFFECT CENTRAL AND
EAST-CENTRAL WISCONSIN LATE THIS MORNING...

AT 1009 AM CDT, DOPPLER RADAR INDICATED SCATTERED SHOWERS AND
THUNDERSTORMS OVER PARTS OF CENTRAL AND EAST-CENTRAL WISCONSIN.
SMALL HAIL WITH WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH ANY OF
THESE SHOWERS OR STORMS.

THIS ACTIVITY IS EXPECTED TO PERSIST FOR THE REST OF THE MORNING,
WITH A POTENTIAL FOR ADDITIONAL SHOWERS AND THUNDERSTORMS THIS
AFTERNOON.

AK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 3:05 AM CDTSmall Craft AdvisoryGRB17 hr
Jun 6, 7:50 AM CDTSpecial Weather StatementGRBMarathon, Wood85 min
Jun 6, 10:16 AM CDTSevere Thunderstorm WarningGRBWaushara, Winnebago44 min
Jun 6, 11:35 AM CDTSpecial Weather StatementGRBCalumet, Manitowoc40 min
Jun 6, 2:45 PM CDTSpecial Marine WarningGRB45 min
Jun 6, 3:27 PM CDTSpecial Marine WarningGRB63 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.